MAUDE Adverse Event Report: DJO, LLC CHATTANOOGA INTELECT TRANSPORT 2CH STIM US STD; STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT

DJO, LLC CHATTANOOGA INTELECT TRANSPORT 2CH STIM US STD; STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT
Model Number 2783
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of an audit of the dj orthopedics (b)(4), fda issued a finding on 13 december 2018 that "procedures for receiving, reviewing, and evaluating complaints by a formally designated unit have not been adequately established." this report is being submitted as part of djo's efforts to address this finding.Reporter information: unknown.Device evaluated by mfr: one intelect transport 2ch stim us std (part number 2783, serial number (b)(4)) was returned for evaluation.Unit passed functional testing.However, the channel 1 leadwire tested high in impedance and may have contributed to the incident.Ch2 leadwire tested within tolerance.The electrodes where not tested due to unknown specifications and the electrodes need a clip to be used.The device history record (dhr) was reviewed for the reported product with lot number 120911.There was no information in the dhr that would indicate a problem that contributed to the reported complaint.Complaint data for similar products and issues going back 9 months has been reviewed.The trend indicates that reported customer complaints are within control.
 
Event or Problem Description
It was reported that the unit "gives 2nd degree burns." the patient was asked twice during the course of treatment if he was tolerating and responded that he was fine.One week after treatment, the patient went to urgent care and received topical cream for a second degree burn on the lumbar spine.

Brand Name
CHATTANOOGA INTELECT TRANSPORT 2CH STIM US STD
Common Device Name
STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT
Manufacturer (Section D)
DJO, LLC
1430 decision street
vista CA 92081 9663
MDR Report Key8734875
Report Number9616086-2019-00030
Device Sequence Number14096515
Product Code IMG
UDI-Device Identifier00888912293945
UDI-Public00888912293945
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K040285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2783
Device Lot Number120911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2018
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight115